MAUDE Adverse Event Report: Ambu A/S aScope 4 Broncho Large

Ambu A/S aScope 4 Broncho Large
Catalog Number 478001000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 07/17/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reported customer complaint: parts of the bronchoscope have come loose inside the tube.The client informed us by email; sales rep contacted them by phone.The bronchoscope will be picked up on monday, and sales rep will speak with the senior physician in person.The patient was intubated with an 8.0 tube and then underwent bronchoscopy.During the procedure, the thoracic surgeon noticed that the bronchoscope "got stuck" in the tube.Upon withdrawing it, the thoracic surgeon discovered that the tip was still lodged in the tube.The patient was then reintubated; he was not harmed.The materials were forwarded to the purchasing department.The bronchoscope was inserted via a duckbill cuff with integrated suction and broke off inside the tube during the procedure.Fortunately, the patient was not harmed.The incident was detected due to unstable ventilation, allowing the patient to be reintubated immediately.
 
Additional Manufacturer Narrative
It was possible to verify the reported failure (parts of the bronchoscope have come loose inside the tube) from the photos and returned sample provided.Based on the investigation findings including simulation test to reproduce the issue, the cause is considered to be due to an unintended use error involving insufficient lubricant and withdrawal of the bronchoscope while the bending section was in a deflected (non-neutral) position resulting in increased resistance and subsequent detachment of the distal tip which remained lodged within the ett.The instruction for use guide the user to maintain the distal tip in a neutral, non-deflected position during withdrawal and not operate the control lever during removal.The production performs 100% inspection of the distal tip on each ascope4 broncho large manufactured.Production, technical team and quality control have been made aware of this feedback via a quality alert.

Brand Name
aScope 4 Broncho Large
Common Device Name
aScope 4 Broncho Large
Manufacturer (Section D)
Ambu A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
Ambu Sdn. Bhd.
lot 69-b, lintang
bayan lepas 6, phase iv
penang, 1900
MY   1900
Manufacturer Contact
bolette walldorf
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key50172087
Report Number9610691-2026-00026
Device Sequence Number15917778
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number478001000
Device Lot Number1001260094
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/22/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2026
Initial Report FDA Received Date08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown